Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Augmentin the right medicine for sinus infection?

Answered by
Dr.
Dr. Karen Steinberg

Internal Medicine Specialist

Practicing since :1981

Answered : 824 Questions

default
Posted on Thu, 14 Aug 2014 in General Health
Question: I have been diagnose with Epstein Barr 10 days ago. I still have neck pain swollen glands & daily headaches with severe fatigue. I don't appear to be getting any better at all. I had seen 2 other docs 2 weeks prior told I had sinus infection. Been given augmenting then levaquin with steroid injection. Is this common?
doctor
Answered by Dr. Karen Steinberg 4 hours later
Brief Answer:
Yes and no

Detailed Answer:
Hi,

Thank you for using Healthcare Magic. I am not sure what you are referring to when you ask the question "Is this common?" Yes, it is common to treat sinus infections with Augmentin or Levaquin. No, I personally have never used a steroid for sinusitis, but yes, I have with infectious mononucleosis (IM) which is caused by Epstein Barr virus (EBV). Although I used oral not injectable steroids. A steroid acts as an anti-inflammatory agent and may ease some of the symptoms associated with EBV.

IM is an illness with symptoms of swollen glands, throat and neck pain, fatigue, sometimes fever and headache. It takes 1 to 2 months to clear up. Rarely, some people may get a chronic type of infection. Since it is a virus, the antibiotics you took for sinusitis would not do anything to cure it. There is no specific treatment for EBV; the body eventually heals itself. While you are ill, all you can do is rest, drink plenty of fluids, and use an over-the-counter anti-inflammatory such as ibuprofen to help the headaches and pain.

If you continue to have unchanged symptoms after another 2 weeks or so, or if the symptoms are actually getting worse, I recommend you follow up with your doctor and get checked again. Many similar infections can present the same way, so you may need to be checked for other things. Many people also may have a positive EBV test from a previous infection, so it's possible that your current symptoms are not due to this particular virus. EBV can also cause swelling in the spleen and liver so your doctor can check for that as well.

Hope this answers your query. If you have further questions, I would be happy to answer them.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on Severe fatigue

doctor1 MD

Hi



I am a 26 year old female. I have been experiencing, for almost two years extreme pain and bloating immediatley after eating. I also experience extreme tiredness to the extent I am falling asleep at work as I feel drowsy and struggle to keep my eyes focused. I also suffer from nasua and heartburn/indegestion. I haved tested negative for anemia, cealliac and thyroid imbalance. Could you please suggest from my symptoms what this could possibly be? I dont eat any of the folowing foods as they same to make it worst - bread, chocolate, coffee soup, all dairy. I have also tried Rennie tablets and peppermint tablets (colpremin & buscopan) to no avail. Are there any tests I could have to eliminate any problems that I could suggest to my doctor as they have not been very supportive or even suggeste or prescribed medicine or diets. any help would be much appreciated.

thanks,

N

doctor1 MD

I am on methadone (opoid pharmacotherapy) and experience chronic constipation. I have tried lactulose, glycerin suppositories, and microlax but I am still not regular enough and look sickly and pallid, and experience intense fatigue and brain fog after the 5th day of not doing a number 2. I eat 1-2 meals consisting wholly of fresh fruit per day, plus I do 45 minutes of vigorous Ashtanga yoga an average of 6 days per week, with lots of walking as part of my lifestyle. What should I do? Also, I know that aloin is an effective laxative. Is it safe to use every day over the long term? What about senna? I have heard that any stimulant laxative is not safe to use daily ove the long term. Is that correct?

doctor1 MD

i have a had a bad cough for coming up 3 weeks on Monday, sometimes i find it very difficult to swallow and a couple of times i have experienced extreme tiredness, one of my friends said its i could have lung cancer i think she was just joking but it has me worried now

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

I had my gall bladder removed 12 days ago. Day 3 thru 5 I started feeling better every day. Then since, I have had severe fatigue. I have low thryroid and am on medication. I am eating very healthy and not large meals. I have walked a little to gain my strength and gotten out a little also. I had hoped to go back to work on day 11 and my surgeon said it hadn't even been two weeks and I could go back on Monday. I am female and just turned 50. Not overweight. I am at a loss to this fatigue. Should I see my family doctor and have my thyroid and and check for anemia? Thanks!

doctor1 MD

I've had years of joint pain and muscle pain . My wrist, elbows, fingers also. I have severe fatigue . Also I have butterfly rash . Lab word Sedrate 45, ANA180and cpr elatated. I've also had ulcers in my mouth. WBc 12.8 My CT read chronic...

doctor1 MD

I m experiencing significant changes with my health in last 12 months. Lately, frequent higher blood pressure, severe fatigue , muscle weakness , head pressure, squeezing and pains mostly at my frontal lobe and back of my head. Latest blood test...